MAUDE Adverse Event Report: HOLLISTER INCORPORATED HOLLISTER FEEDING TUBE ATTACHMENT DEVICE

HOLLISTER INCORPORATED HOLLISTER FEEDING TUBE ATTACHMENT DEVICE
Catalog Number 9786
Medical Device Problem Code Inadequate or Insufficient Training (1643)
Health Effect - Clinical Codes Aspiration/Inhalation (1725); Hypoxia (1918)
Date of Event 06/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint trend analysis conducted for this sku and problem and no adverse trends found.No other complaints found for this lot number.The device history records were reviewed and found to be complete and accurate.The device sample is not available, therefore the root cause of the reported complaint can not be confirmed.The account stated they had not received training on this medical device however the product packaging contains an instruction for use and provides details on how to use the device properly.In addition, hollister is working with the account to address their 9786 hollister feeding tube educational needs.
 
Event or Problem Description
It was reported that a patient who had a 12 fr feeding tube in place secured by a hollister feeding tube attachment device experienced a tube dislodgement because the clamp did not securely hold the tube in place and the tube was able to slide through the clamp.It was reported that the dislodgement led to aspiration leading to respiratory distress, hypoxia, and tachypnea.It was further reported that crackles were heard in the chest and consolidation in lung was seen on x-ray.It was reported that the patient needed repeated deep suctioning, several days of oxygen therapy, and iv antibiotics.The account reported that the patient recovered from the aspiration event but remains in the hospital for other reasons.The account reported that they switched to the hollister tube attachment device a couple of months ago and had no education or training when this switch was made.

Brand Name
HOLLISTER FEEDING TUBE ATTACHMENT DEVICE
Common Device Name
HOLLISTER FEEDING TUBE ATTACHMENT DEVICE
Manufacturer (Section D)
HOLLISTER INCORPORATED
2000 hollister drive
libertyville IL 60048
Manufacturer (Section G)
SEISA MEDICAL
9005 montana avenue
el paso TX
Manufacturer Contact
linda wisowaty
2000 hollister drive
libertyville 60048-3781
8476802170
MDR Report Key17255978
Report Number1480288-2023-00001
Device Sequence Number14966931
Product Code KNT
UDI-Device Identifier00610075083640
UDI-Public00610075083640
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K893888
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number9786
Device Lot Number2H078
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2023
Initial Report FDA Received Date07/05/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale
Patient Weight80 KG